Alert archive / New York / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 9, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 27, 2015, 5:40 PM EDT for Dutchess County, Ulster County, New York; Northwest Hills Planning Region, Connecticut. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2015, 5:40 PM EDT (21:40 UTC)
- Expired
- May 27, 2015, 6:45 PM EDT
- In force
- 65 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Northwest Hills Planning Region, CT, Dutchess County, NY, Ulster County, NY
The radar
The Brookhaven radar (KOKX), 102 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 6:30 PM EDT | TSTM WND DMG | 1 N West Cornwall, CT | WIRES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 12:54 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
541
WUUS51 KALY 272140
SVRALY
CTC005-NYC027-111-272245-
/O.NEW.KALY.SV.W.0009.150527T2140Z-150527T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
540 PM EDT WED MAY 27 2015
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
SOUTHEASTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 645 PM EDT
* AT 539 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM STANFORDVILLE TO COLD SPRING...MOVING EAST AT 50
MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MILLBROOK AROUND 545 PM EDT.
AMENIA AROUND 550 PM EDT.
SHARON AND HOPEWELL JUNCTION AROUND 555 PM EDT.
PAWLING AROUND 605 PM EDT.
BROOKFIELD...NEW FAIRFIELD AND WINGDALE AROUND 610 PM EDT.
SHERMAN AND GAYLORDSVILLE AROUND 615 PM EDT.
NEW MILFORD AND WINSTED AROUND 620 PM EDT.
HARTLAND...NEW PRESTON AND WOODBURY CENTER AROUND 625 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE DEAN
CORNERS...OHIOVILLE...ARTHURSBURG...SHARON VALLEY...BIRCH GROVES...
MINORTOWN...MACDONNELL HEIGHTS...NETHERWOOD...EAST CORNWALL AND
CLINTONDALE STATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.
&&
LAT...LON 4159 7395 4162 7413 4159 7415 4176 7409
4201 7302 4197 7303 4197 7289 4181 7295
4180 7302 4164 7298 4156 7316 4151 7316
4148 7333 4149 7344 4167 7352 4153 7353
4149 7393 4144 7398
TIME...MOT...LOC 2139Z 249DEG 45KT 4185 7374 4143 7398
HAIL...0.75IN
WIND...60MPH
$$
NAS2 follow-up statements
070
WWUS51 KALY 272219
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
619 PM EDT WED MAY 27 2015
NYC111-272229-
/O.CAN.KALY.SV.W.0009.000000T0000Z-150527T2245Z/
ULSTER NY-
619 PM EDT WED MAY 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ULSTER COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FOR
NORTHERN CONNECTICUT AND EAST CENTRAL NEW YORK.
LAT...LON 4171 7385 4182 7383 4201 7302 4197 7303
4197 7289 4181 7295 4180 7302 4164 7298
4156 7316 4151 7316 4148 7333 4149 7344
4167 7352 4153 7353 4149 7390 4156 7387
4161 7386 4163 7385
TIME...MOT...LOC 2219Z 249DEG 45KT 4202 7313 4161 7337
$$
CTC005-NYC027-272245-
/O.CON.KALY.SV.W.0009.000000T0000Z-150527T2245Z/
LITCHFIELD CT-DUTCHESS NY-
619 PM EDT WED MAY 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR LITCHFIELD AND CENTRAL DUTCHESS COUNTIES...
AT 619 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR NORFOLK TO NEAR NEW MILFORD...MOVING EAST AT 50
MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
HARTLAND AND WINSTED AROUND 625 PM EDT.
MIDDLEBURY...LITCHFIELD AND OAKVILLE AROUND 635 PM EDT.
WATERBURY...THOMASTON...TERRYVILLE AND NORTHWEST HARWINTON AROUND
640 PM EDT.
BRISTOL...WOLCOTT AND BURLINGTON AROUND 645 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE DEAN
CORNERS...ARTHURSBURG...SHARON VALLEY...MINORTOWN...BIRCH GROVES...
NETHERWOOD...EAST CORNWALL...KELLY CORNER...HURD CORNERS AND
SHUNPIKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4171 7385 4182 7383 4201 7302 4197 7303
4197 7289 4181 7295 4180 7302 4164 7298
4156 7316 4151 7316 4148 7333 4149 7344
4167 7352 4153 7353 4149 7390 4156 7387
4161 7386 4163 7385
TIME...MOT...LOC 2219Z 249DEG 45KT 4202 7313 4161 7337
HAIL...0.75IN
WIND...60MPH
$$
NAS330
WWUS51 KALY 272238
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
638 PM EDT WED MAY 27 2015
NYC027-272248-
/O.CAN.KALY.SV.W.0009.000000T0000Z-150527T2245Z/
DUTCHESS NY-
638 PM EDT WED MAY 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DUTCHESS COUNTY
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FOR
NORTHERN CONNECTICUT.
LAT...LON 4173 7351 4190 7349 4201 7302 4197 7303
4197 7289 4181 7295 4180 7302 4164 7298
4156 7316 4151 7316 4148 7333 4149 7344
4153 7343 4156 7345 4157 7346 4161 7349
4163 7349
TIME...MOT...LOC 2238Z 248DEG 32KT 4202 7313 4161 7337
$$
CTC005-272245-
/O.CON.KALY.SV.W.0009.000000T0000Z-150527T2245Z/
LITCHFIELD CT-
638 PM EDT WED MAY 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR LITCHFIELD COUNTY...
AT 638 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR NORFOLK TO NEAR NEW MILFORD...MOVING EAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
HARTLAND AND WINSTED AROUND 645 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE DEAN
CORNERS...MINORTOWN...SOUTH KENT...DELANO FIELD...GOOSE GREEN...
NEPAUG...EAST CORNWALL...BRIDGEWATER...CORNWALL BRIDGE POTTERY AND
KELLY CORNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4173 7351 4190 7349 4201 7302 4197 7303
4197 7289 4181 7295 4180 7302 4164 7298
4156 7316 4151 7316 4148 7333 4149 7344
4153 7343 4156 7345 4157 7346 4161 7349
4163 7349
TIME...MOT...LOC 2238Z 248DEG 32KT 4202 7313 4161 7337
HAIL...0.75IN
WIND...60MPH
$$
NASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 5:27 PM EDT, 13 minutes earlier.
Area forecast discussion, May 27, 5:27 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 527 PM EDT WED MAY 27 2015 .SYNOPSIS... SCATTERED SHOWERS AND THUNDERSTORMS WILL TAPER OFF OVERNIGHT...LEAVING WARM AND HUMID CONDITIONS IN PLACE. A COLD FRONT WILL MOVE THROUGH THE REGION ON THURSDAY WITH MORE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS...MAINLY THROUGH EARLY AFTERNOON. HIGH PRESSURE WILL THEN BUILD IN FROM THE NORTH AND WEST THURSDAY NIGHT INTO FRIDAY WITH LESS HUMID CONDITIONS. ANOTHER COLD FRONT WILL APPROACH FROM THE NORTHWEST LATE SATURDAY WITH MORE SHOWERS AND THUNDERSTORMS. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AS OF 5 PM EDT...SEVERE THUNDERSTORM WATCH 227 REMAINS IN EFFECT FOR ALL AREAS WITH THE EXCEPTION OF HERKIMER...HAMILTON...WARREN...FULTON...MONTGOMERY AND SARATOGA COUNTIES...WHERE THE WATCH HAS BEEN CANCELLED. A LINE OF SHOWERS AND THUNDERSTORMS EXTENDS FROM SW VT INTO MUCH OF THE HUDSON RIVER VALLEY FROM WASHINGTON/SARATOGA COUNTIES SOUTH TO THE ULSTER/DUTCHESS CO LINE. AREAS S AND E OF THIS LINE...SB CAPES REMAIN ABOVE 1000 J/KG...WITH SOME POCKETS OF 1500 J/KG. SO CAN NOT RULE OUT ISOLATED DAMAGING WIND GUSTS IN THESE AREAS. FARTHER N AND W...WHERE THUNDERSTORMS OCCURRED EARLIER...THE AIR MASS HAS BEEN WORKED OVER ENOUGH...AND THE SEVERE THREAT HAS ENDED. THIS LINE SHOULD CONTINUE MOVING E/SE...ENTERING BENNINGTON AND BERKSHIRE COS THROUGH 7 PM...AS WELL AS ACROSS THE MID HUDSON VALLEY. THIS LINE SHOULD REACH NW LITCHFIELD CO AS WELL BETWEEN 6 AND 7 PM. AFTER THIS LINE MOVES THROUGH...STILL CAN NOT RULE OUT ISOLATED THUNDERSTORMS REDEVELOPING ACROSS PORTIONS OF THE UPPER HUDSON VALLEY/WESTERN ADIRONDACKS AND SOUTHERN VT SHORTLY AFTER SUNSET AS MID LEVEL COOLING AND HEIGHT FALLS SPREAD ACROSS THE REGION. HOWEVER...IT APPEARS THAT ANY RENEWED ACTIVITY SHOULD THEN DIMINISH LATER THIS EVENING. THE MAIN COLD FRONT...AND UPPER LEVEL TROUGH REMAINS WELL WEST OF THE REGION ACROSS THE GREAT LAKES. THIS MAY ALLOW ADDITIONAL SHOWERS AND THUNDERSTORMS TO APPROACH THE WESTERN ADIRONDACKS TOWARD DAYBREAK. OTHERWISE...SOME PATCHY FOG/LOW CLOUDS COULD DEVELOP LATER TONIGHT GIVEN THE VERY MOIST LOW LEVELS FROM THE RAIN COOLED AIR. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... THURSDAY...THE AFOREMENTIONED COLD FRONT AND UPPER LEVEL DYNAMICS WILL PASS ACROSS THE REGION DURING THE LATE MORNING INTO THE EARLY/MID AFTERNOON HOURS. THE MID LEVELS WILL BE A BIT COOLER TOMORROW...AND STILL WITH FAIRLY STRONG WINDS ALOFT. HOWEVER...THE LOW AND MID LEVELS WILL BE DRIER THAN TODAY. AT THIS TIME...HAVE INCLUDED MENTION OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS FOR LATE MORNING THROUGH MID AFTERNOON...WITH THE BEST CHANCE FOR AREAS MAINLY E OF THE HUDSON RIVER. IN THESE EASTERN AREAS...HAVE INCLUDED MENTION OF GUSTY WINDS/SMALL HAIL. CAN NOT RULE OUT AN ISOLATED MARGINALLY SEVERE CELL IN THE AFTERNOON...ESP FOR ISOLATED DAMAGING WIND GUSTS. OTHERWISE...DEEP MIXING IN THE WAKE OF THE FRONT SHOULD ALLOW FOR GUSTY WEST/NORTHWEST WINDS TO DEVELOP BY LATE AFTERNOON. SOME GUSTS COULD REACH UP TO 35 MPH. MAX TEMPS SHOULD REACH THE LOWER/MID 80S IN VALLEYS AND MID/UPPER 70S ACROSS HIGHER ELEVATIONS. THU NT-FRI NT...HIGH PRESSURE BUILDS IN...PROVIDING MAINLY CLEAR SKIES. MID LEVEL HEIGHTS WILL BE RATHER HIGH...SO STILL EXPECT WARM TEMPS ON FRI...REACHING THE MID TO UPPER 80S IN LOWER ELEVATIONS...AND UPPER 70S TO LOWER 80S ACROSS HIGHER TERRAIN. THU NT/FRI AM WILL BE COOLER...MAINLY IN THE LOWER/MID 50S. FRI NT/SAT AM WILL BE MILDER...WITH MAINLY 50S TO LOWER 60S. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... SAT-SUN...A COLD FRONT WILL APPROACH FROM THE NORTHWEST LATE IN THE DAT SAT...AND PASS THROUGH SAT NT/EARLY SUN. THERE ARE SOME INDICATIONS THAT A WAVE DEVELOPS ALONG THIS BOUNDARY...AS SOME UPPER LEVEL ENERGY FROM THE CENTRAL/SOUTHERN PLAINS POSSIBLY GETS CAUGHT AHEAD OF THE MAIN UPPER LEVEL TROUGH. SO...EXPECT SHOWERS/THUNDERSTORMS TO DEVELOP ACROSS THE WESTERN ADIRONDACKS BY MID TO LATE MORNING...THEN SPREAD S AND E FOR MOST AREAS N AND W OF THE CAPITAL REGION BY MID AFTERNOON...THEN POSSIBLY INTO WESTERN MA/NW CT BY SUNSET. DEPENDING ON INSTABILITY...SOME SEVERE THUNDERSTORMS COULD OCCUR. SHOWERS SHOULD LINGER INTO SAT NT AND SUN AM...ESP FOR AREAS S AND E OF THE CAPITAL REGION. TEMPS ON SAT SHOULD REACH 85-90 IN VALLEYS...AND MID 70S TO LOWER 80S ACROSS HIGHER ELEVATIONS. SAT NT/SUN AM MINS SHOULD FALL INTO THE 50S FOR MOST AREAS. COOLER ON SUN...WITH MAXES MAINLY IN THE 60S TO LOWER 70S. SUN NT-WED...SHOWERS MAY LINGER ACROSS SOUTHERN AREAS FOR SUN NT- MON...DEPENDING IF THE FRONT SLOWS DOWN. OTHERWISE...FAIR AND LESS HUMID OTHER AREAS...BEFORE HUMIDITY INCREASES AGAIN BY WED. TEMPS WILL BE AT OR A BIT BELOW SEASONABLE LEVELS. && .AVIATION /21Z WEDNESDAY THROUGH MONDAY/... A PRE FRONTAL TROUGH WITH ASSOCIATED SHOWERS AND THUNDERSTORMS WILL AFFECT THE TAF SITES THROUGH ABOUT 24Z/01Z. SOME UNCERTAINTIES ABOUT EXACT TIMING...BUT SELECTED AN HOUR OF MVFR VISIBILITIES AND CEILINGS AT EACH TAF SITE...WHICH CAN BE AMENDED OR SLIGHT TIMING DIFFERENCES AS THE THUNDERSTORMS DEVELOP AND MOVE EAST. THERE MAY BE SOME VERY BRIEF IFR CEILINGS AND VISIBILITIES WITH THE THUNDERSTORMS BUT AGAIN... THIS FAR OUT CAN AMEND TO INCLUDE IFR DEPENDING ON HOW THE THUNDERSTORMS DEVELOP AND MOVE. AFTER ABOUT 01Z/02Z...THUNDERSTORMS SHOULD MOVE OUT OF THE REGION...BUT A FEW LINGER SHOWERS COULD BE AROUND THROUGH ABOUT 04Z...WHEN WINDS SHOULD BECOME LIGHT AND SOME MVFR VISIBILITIES IN FOG AND SOME INTERVALS OF MVFR CEILINGS DEVELOP AT ALL THE TAF SITES. CONDITIONS COULD FLIRT WITH IFR AT KPSF AND KGFL AFTER 10Z...BUT CEILINGS AND VISIBILITIES COULD LOWER AT ALL SITES THROUGH 10Z...BUT AGAIN...THE BEST CHANCE FOR IFR IS AT KPSF AND KGFL. BY 14Z...CONDITIONS SHOULD RETURN TO VFR AT ALL SITES. SOUTH WINDS AT 10 TO 15 KT...WITH SOME GUSTS AROUND 20 KT AT TIMES THIS AFTERNOON...DIMINISHING TO 6 KT OR LESS TONIGHT. WINDS WILL TREND TO SOUTHWEST THROUGH THE MORNING AT 10 TO 15 KT. WINDS WILL TREND TO WEST BY 16Z-18Z AND INCREASE TO 15 KT OR GREATER BUT TIMING IS UNCERTAIN... AND WILL BE REFLECTED ONCE THE TAF VALID TIME EXTENDS BEYOND 18Z THURSDAY. OUTLOOK... THURSDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. FRIDAY: NO OPERATIONAL IMPACT. NO SIG WX. FRIDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. SATURDAY: MODERATE OPERATIONAL IMPACT. BREEZY CHANCE OF SHRA...TSRA. SATURDAY NIGHT: HIGH OPERATIONAL IMPACT. LIKELY SHRA...TSRA. SUNDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA. SUNDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. MONDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. && .FIRE WEATHER... ...WIND GUSTS OF 25-30 MPH EXPECTED THU AFTERNOON... SHOWERS AND THUNDERSTORMS THIS EVENING WILL TAPER OFF. ANOTHER ROUND OF ISOLATED TO SCATTERED SHOWERS AND POSSIBLE THUNDERSTORMS WILL BE POSSIBLE THURSDAY AS A COLD FRONT MOVES THROUGH. DRY CONDITIONS ARE EXPECTED FOR THU NT THROUGH FRI NT. RH VALUES WILL RECOVER TO 90-100 PERCENT TONIGHT. IN THE WAKE OF THE FRONT...THE RH WILL FALL INTO THE 35-50 PERCENT RANGE FOR THU AFTERNOON. ANOTHER COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS FOR LATE SAT INTO SUN. && .HYDROLOGY... SHOWERS AND THUNDERSTORMS HAVE BROUGHT LOCALIZED RAINFALL AMTS OF BETWEEN 1 AND 2 INCHES TO PORTIONS OF THE REGION TODAY. HOWEVER...MOST AREAS GENERALLY RECEIVED ONE TENTH...TO ONE THIRD OF AN INCH. ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS WILL BE POSSIBLE THROUGH THU AFTERNOON AS A COLD FRONT MOVES THROUGH. ADDITIONAL RAINFALL AMTS OF UP TO ONE QUARTER OF AN INCH COULD OCCUR. GENERALLY DRY CONDITIONS ARE EXPECTED FOR THU NT THROUGH FRI NT. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FOR LATE SAT INTO SAT NT WITH ANOTHER COLD FRONT. LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...KL/WASULA NEAR TERM...KL SHORT TERM...KL LONG TERM...KL AVIATION...NAS FIRE WEATHER...KL/WASULA HYDROLOGY...KL/WASULA
Hazardous weather outlook, May 27, 5:36 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 536 PM EDT WED MAY 27 2015 CTZ001-013-MAZ001-025-NYZ043-047>049-051>054-058>061-063>066-084- VTZ013>015-281100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- 536 PM EDT WED MAY 27 2015 ...SEVERE THUNDERSTORM WATCH 227 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...AND THE GREATER CAPITAL REGION...SCHOHARIE VALLEY...EASTERN CATSKILLS...MID HUDSON VALLEY...AND TACONICS OF EAST CENTRAL NEW YORK...AND FOR SOUTHERN VERMONT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY THURSDAY AFTERNOON. SOME THUNDERSTORMS COULD CONTAIN LOCALLY STRONG GUSTY WINDS AND SMALL HAIL...IN ADDITION TO LOCALLY HEAVY DOWNPOURS. THUNDERSTORMS SHOULD MOVE FROM THE WEST...TOWARD THE EAST AT 30 TO 40 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. PLEASE REFER TO SEVERE THUNDERSTORM WATCH 227 AT THIS TIME. NYZ032-033-038>042-050-082-083-281100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-SOUTHERN SARATOGA- NORTHERN FULTON-SOUTHEAST WARREN- 536 PM EDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS...WESTERN MOHAWK VALLEY...AND THE LAKE GEORGE SARATOGA REGION OF EAST CENTRAL NEW YORK. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING. LOCALLY HEAVY DOWNPOURS AND GUSTY WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY THURSDAY AFTERNOON. SOME THUNDERSTORMS COULD CONTAIN LOCALLY STRONG GUSTY WINDS AND SMALL HAIL...IN ADDITION TO LOCALLY HEAVY DOWNPOURS. THUNDERSTORMS SHOULD MOVE FROM THE WEST...TOWARD THE EAST AT 30 TO 40 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 27, 4:47 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
447 PM EDT WED MAY 27 2015
NYZ053-054-272115-
EASTERN RENSSELAER-WESTERN RENSSELAER-
447 PM EDT WED MAY 27 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RENSSELAER COUNTY...
AT 447 PM EDT...A STRONG THUNDERSTORM WAS OVER WEST SAND LAKE...OR
NEAR TROY...MOVING NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
CENTER BRUNSWICK AROUND 450 PM EDT.
GRAFTON AND BERLIN AROUND 505 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HAYNERSVILLE...DENAULT
CORNERS...SYCAWAY...STILLHAM...EAST GRAFTON...QUACKENKILL...
PETERSBURG...BRUNSWICK...CROPSEYVILLE AND SNYDERS CORNER.
THIS INCLUDES INTERSTATE 787 NEAR MILE MARKER 8-7.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4255 7361 4267 7372 4270 7370 4272 7370
4291 7342 4267 7330
TIME...MOT...LOC 2047Z 237DEG 36KT 4267 7361
JPV/SNDLocal storm report, May 27, 4:54 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
454 PM EDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 2 ENE MALTAVILLE 42.96N 73.74W
05/27/2015 SARATOGA NY NWS EMPLOYEE
MULTIPLE TREES DOWN ON COLD SPRING RD. HIGH TENSION
LINE DOWN.
&&
EVENT NUMBER ALY1500057
KSLSpecial weather statement, May 27, 5:06 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
506 PM EDT WED MAY 27 2015
MAZ001-NYZ054-VTZ013>015-272200-
NORTHERN BERKSHIRE-EASTERN RENSSELAER-BENNINGTON-WESTERN
WINDHAM-EASTERN WINDHAM-
506 PM EDT WED MAY 27 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BERKSHIRE...EASTERN
RENSSELAER...SOUTHERN BENNINGTON AND WINDHAM COUNTIES...
AT 506 PM EDT...A STRONG THUNDERSTORM WAS OVER BERLIN...OR 12 MILES
SOUTH OF HOOSICK FALLS...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BENNINGTON...NORTH ADAMS...BRATTLEBORO...HOOSICK FALLS...TOWNSHEND...
STRATTON...MONROE...ADAMS...WILLIAMSTOWN...HINSDALE...CHESTERFIELD...
POWNAL...PUTNEY...GRAFTON...BERLIN...WILMINGTON...WESTMORELAND...
COLRAIN...STAMFORD AND READSBORO.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4308 7244 4305 7247 4300 7244 4295 7253
4292 7252 4288 7255 4281 7254 4279 7252
4273 7272 4274 7302 4270 7302 4270 7295
4267 7300 4266 7298 4255 7337 4281 7349
4287 7347 4323 7244 4315 7246
TIME...MOT...LOC 2106Z 244DEG 37KT 4272 7335
NASLocal storm report, May 27, 5:11 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
511 PM EDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM FLASH FLOOD CLIFTON PARK 42.85N 73.81W
05/27/2015 SARATOGA NY TRAINED SPOTTER
WATER FLOWED INTO BUSINESS ON BARNEY RD
&&
EVENT NUMBER ALY1500058
HELLERLocal storm report, May 27, 5:12 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
512 PM EDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM FLASH FLOOD 1 ENE FLAGLER CORNERS 42.86N 73.77W
05/27/2015 SARATOGA NY TRAINED SPOTTER
INTERSECTION OF ROUTE 9 AND CROSSING BLVD CLOSED DUE TO
FLOODING
&&
EVENT NUMBER ALY1500059
HELLERLocal storm report, May 27, 5:26 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
526 PM EDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM TSTM WND DMG VALATIE 42.41N 73.68W
05/27/2015 COLUMBIA NY FIRE DEPT/RESCUE
TREE AND WIRES DOWN
&&
EVENT NUMBER ALY1500060
HELLERThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 12:42 PM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 63 min |
| May 27, 1:48 PM EDT | Special Weather Statement | ALY | Hamilton | 42 min |
| May 27, 1:52 PM EDT | Special Weather Statement | ALY | Greene, Ulster | 53 min |
| May 27, 2:03 PM EDT | Special Weather Statement | ALY | Fulton | 42 min |
| May 27, 2:09 PM EDT | Special Weather Statement | ALY | Fulton | 51 min |
| May 27, 2:31 PM EDT | Special Weather Statement | ALY | Warren | 44 min |
| May 27, 2:45 PM EDT | Special Weather Statement | ALY | Saratoga | 30 min |
| May 27, 2:58 PM EDT | Special Weather Statement | ALY | Schenectady | 32 min |
| May 27, 3:10 PM EDT | Special Weather Statement | ALY | Warren | 35 min |
| May 27, 3:23 PM EDT | Special Weather Statement | ALY | Saratoga | 22 min |
| May 27, 3:31 PM EDT | Special Weather Statement | ALY | Albany, Greene | 59 min |
| May 27, 3:42 PM EDT | Special Weather Statement | ALY | Washington | 33 min |
| May 27, 3:48 PM EDT | Special Weather Statement | ALY | Ulster | 42 min |
| May 27, 3:55 PM EDT | Areal Flood Advisory | ALY | Rensselaer, Saratoga | 3 hr |
| May 27, 4:21 PM EDT | Special Weather Statement | ALY | Albany | 24 min |
| May 27, 4:29 PM EDT | Special Weather Statement | ALY | Dutchess, Ulster | 61 min |
| May 27, 4:42 PM EDT | Special Weather Statement | ALY | Columbia | 33 min |
| May 27, 4:47 PM EDT | Special Weather Statement | ALY | Rensselaer | 28 min |
| May 27, 5:02 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 58 min |
| May 27, 5:21 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 54 min |
| May 27, 6:25 PM EDT | Areal Flood Advisory | ALY | Northwest Hills Planning Region | 2 hr |
| May 27, 6:25 PM EDT | Special Weather Statement | ALY | 50 min | |
| May 27, 6:45 PM EDT | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 45 min |
| May 27, 7:30 PM EDT | Special Weather Statement | ALY | 30 min |
Nearby
Severe Thunderstorm Warnings in New York, 2015Severe Thunderstorm Warnings in Connecticut, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.